Hail, Dade
- When
- July 25, 4:32 PM EST to 4:34 PM EST
- Where
- Dade County, 3 mi NW of Trenton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.901, -85.537
The public reported penny-sized hail on Hartline Road.
S. was providing a colder northwest flow aloft to the southeast states.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
An upper low over the northeast U.S. was providing a colder northwest flow aloft to the southeast states. Meanwhile, a weak front had stalled just south of the area. Scattered thunderstorms developed during the afternoon hours of the 25th and continued into the early morning hours of the 26th. A similar situation was repeated during the afternoon of the 26th, although the focus had shifted a little further south into central Georgia at that time. The storms produced intense cloud-to-ground lightning, marginal severe hail, and some wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 25, 3:07 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 407 PM EDT WED JUL 25 2007 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... WEAK EAST-WEST ORIENTED SURFACE TROUGH JUST TO OUR NORTH ACROSS TENNESSEE THIS AFTERNOON WITH MID/UPPER LEVEL SHORTWAVES ROTATING AROUND THE UPPER LOW ACROSS OHIO. THESE TWO FEATURES ARE PROVIDING AMPLE FORCING IN A MODERATELY UNSTABLE ENVIRONMENT FOR THUNDERSTORMS THIS AFTERNOON JUST TO OUR NORTH. SIMILAR INSTABILITY EXISTS FROM NORTHWEST GEORGIA BACK TOWARD MACON AND VIDALIA AND POINTS WEST OF THAT...WITH LESS FORCING IN OUR AREA AND ESPECIALLY SOUTH. DRY 50 DEGREE DEWPOINT AIR OVER NORTHEAST GEORGIA HAS SUPPRESSED ANY DEVELOPMENT THERE. EXPECT SCATTERED STORMS TO LESSEN IN COVERAGE WITH FAIRLY TYPICAL DIURNAL PATTERN IN MOST AREAS...THOUGH STORMS MAY HOLD ON LONGER OVERNIGHT IN THE NORTH. THE LOCATION OF THE TROUGH IS POORLY RESOLVED IN THE FORECAST MODELS...BUT INDICATIONS ARE FOR SOME SOUTHWARD DRIFT THROUGH THE NEXT FEW DAYS...LEADING TO ENHANCED PRIMARILY AFTERNOON AND EVENING THUNDERSTORM COVERAGE THURSDAY AND FRIDAY. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... UPPER LEVEL PATTERN TRANSITIONS FROM CURRENT DOMINANT UPPER LOW TO WELL TO OUR NORTH TODAY TO A UPPER RIDGE BUILDING OVER THE SOUTHERN PLAINS WITH A TROUGH DIGGING INTO THE MID-ATLANTIC STATES. THIS CHANGE WILL PLACE US IN NORTHWEST FLOW ALOFT WITH A SERIES OF SHORTWAVES TRAVERSING GEORGIA THROUGH THE WEEKEND...WITH A PRETTY GOOD LIKELIHOOD OF MORE VIGOROUS STORMS DURING THE AFTERNOONS AND EVENINGS ON SATURDAY OVER NORTH GEORGIA AND ON SUNDAY MORE FOCUSED OVER CENTRAL GEORGIA. NORTHWEST WINDS BEHIND LEE TROUGH LATE SUNDAY...ALLOWING DRIER AIRMASS TO WORK INTO THE LOCAL AREA. THUS...DEPICTED ONLY LOW SCATTERED PRECIP CHANCES EACH DAY. LITTLE CHANGE TO TEMPERATURES NEAR CLIMATOLOGY AND GUIDANCE THROUGH THE PERIOD...OTHER THAN MINOR ADJUSTMENTS BASED ON LOCAL MODEL BIASES. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 90 68 91 70 / 20 40 30 40 30 ATLANTA 71 89 72 91 71 / 20 40 30 40 30 BLAIRSVILLE 63 80 62 84 66 / 30 50 30 40 30 CARTERSVILLE 66 89 67 91 67 / 20 50 30 40 30 COLUMBUS 70 92 72 93 73 / 20 50 30 40 30 GAINESVILLE 69 87 69 90 70 / 30 50 30 40 30 MACON 69 91 71 93 72 / 20 50 30 40 30 ROME 69 91 69 92 70 / 30 50 30 40 30 PEACHTREE CITY 65 89 67 91 67 / 20 40 30 40 30 VIDALIA 71 91 71 92 72 / 20 50 30 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && RRH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1048 AM EDT WED JUL 25 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1048 AM EDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS ALL BUT NORTHEAST GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL MOVE SLOWLY WEST. WEAK HIGH PRESSURE AT THE SURFACE WILL REMAIN CENTERED OVER THE MID ATLANTIC STATES. .PRIMARY HAZARDS... CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAIN WILL ACCOMPANY ANY THUNDERSTORMS THIS AFTERNOON AND EVENING. .DISCUSSION... LOW LEVEL MOISTURE CONTINUES TO INCREASE ACROSS THE STATE TODAY WITH DEWPOINT TEMPERATURES NOW IN THE MID TO UPPER 60S ACROSS ALL BUT EAST AND NORTHEAST GEORGIA. WITH THE INCREASED MOISTURE AND AFTERNOON TEMPERATURES IN THE UPPER 80S TO NEAR 90...INSTABILITY WILL BE MODERATE. LIFTED INDEX VALUES SHOULD REACH -2 TO -4 AND CAPE VALUES OF 1000 TO 1500 ACROSS ALL BUT NORTHEAST GEORGIA...WHERE DRIER AND COOLER AIR REMAIN IN PLACE. A FEW STORMS MAY APPROACH SEVERE LEVELS...HOWEVER ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE LIKELY THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 426 PM EDT WED JUL 25 2007 GAZ001-002-252100- 426 PM EDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE AND WALKER COUNTIES UNTIL 500 PM EDT... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN NORTHERN DADE COUNTY OVER WILDWOOD...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS NORTHERN DADE AND NORTHERN WALKER COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEW ENGLAND...HINKLES...WILDWOOD...HIGH POINT...LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY...CHICKAMAUGA...ROSSVILLE AND FAIRVIEW. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THE AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT WED JUL 25 2007 GAZ086-252130- 500 PM EDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN EMANUEL COUNTY UNTIL 530 PM EDT... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GEORGE L. SMITH STATE PARK TO OAK PARK...MOVING NORTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS EMANUEL COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GEORGE L. SMITH STATE PARK...STILLMORE...OAK PARK...GARFIELD...MODOC...SWAINSBORO...SUMMERTOWN...NUNEZ AND LEXSY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 502 PM EDT WED JUL 25 2007 GAZ001>003-252200- 502 PM EDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN DADE...WALKER AND CATOOSA COUNTIES UNTIL 600 PM EDT... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN SOUTHEAST TENNESSEE FROM GRAYSVILLE TO 16 MILES NORTHWEST OF TRENTON...MOVING SOUTHEAST AT 40 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS PORTIONS OF DADE...WALKER AND CATOOSA COUNTIES THROUGH 600 PM EDT. STRONG WINDS COULD OCCUR IN WELL IN ADVANCE OF THE ARRIVAL OF THESE STORM. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WILDWOOD...ROSSVILLE...LOOKOUT MOUNTAIN...NEW ENGLAND...TRENTON...RINGGOLD...AND CLOUDLAND STATE PARK. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THE AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
The Northeast Alabama radar (KHTX), 50 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
6 hail, 3 lightning, 1 thunderstorm wind. Local standard time, as filed.
The public reported penny-sized hail on Hartline Road.
The public reported penny-sized hail.
The Gwinnett Daily Post and local Atlanta broadcast media reported that lightning struck a home on Paden Mill Trace and set the home on fire. A portion of the roof and burned and extensive damage resulted to much of the second floor of the home. The occupants were displaced from their home.
Local Atlanta broadcast media reported that a house was set on fire by a lightning strike on Oakland Trace near Oglethorpe University.
The public reported that four trees were blown down.
A storm spotter, amateur radio operator, and the Peachtree Citizen reported that lightning struck and set on fire a home in the Honeysuckle Ridge Subdivision near Georgia Highway 74 and Kedron Drive. A minor fire in the crawlspace resulted. Another home on Azalea Drive in Peachtree City suffered minor damage when lightning struck a nearby tree and jumped to a handrail and into the house. Damage was confined to a portion of an interior wall.
The public observed penny-sized hail.
The Paulding County 911 Center reported nickel-sized hail on the southeast side of Dallas.
The public reported nickel-sized hail in the Lost Mountain area.
The public observed penny-sized hail in the southwest part of the county, including along Interstate-75.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50964, 50977, 50978, 50976, 50973, 50979, 51419, 51420, 51422, 51425.